Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Automorphism groups of positive entropy on projective threefolds


Authors: Frederic Campana, Fei Wang and De-Qi Zhang
Journal: Trans. Amer. Math. Soc. 366 (2014), 1621-1638
MSC (2010): Primary 32H50, 14J50, 32M05, 37B40
DOI: https://doi.org/10.1090/S0002-9947-2013-05838-2
Published electronically: November 14, 2013
MathSciNet review: 3145744
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove two results about the natural representation of a group $ G$ of automorphisms of a normal projective threefold $ X$ on its second cohomology. We show that if $ X$ is minimal, then $ G$, modulo a normal subgroup of null entropy, is embedded as a Zariski-dense subset in a semi-simple real linear algebraic group of real rank $ \le 2$. Next, we show that $ X$ is a complex torus if the image of $ G$ is an almost abelian group of positive rank and the kernel is infinite, unless $ X$ is equivariantly non-trivially fibred.


References [Enhancements On Off] (What's this?)

  • [1] Arnaud Beauville, Some remarks on Kähler manifolds with $ c_{1}=0$, Classification of algebraic and analytic manifolds (Katata, 1982) Progr. Math., vol. 39, Birkhäuser Boston, Boston, MA, 1983, pp. 1-26. MR 728605 (86c:32031)
  • [2] Caucher Birkar, Paolo Cascini, Christopher D. Hacon, and James McKernan, Existence of minimal models for varieties of log general type, J. Amer. Math. Soc. 23 (2010), no. 2, 405-468. MR 2601039 (2011f:14023), https://doi.org/10.1090/S0894-0347-09-00649-3
  • [3] Garrett Birkhoff, Linear transformations with invariant cones, Amer. Math. Monthly 74 (1967), 274-276. MR 0214605 (35 #5454)
  • [4] Armand Borel, Linear algebraic groups, 2nd ed., Graduate Texts in Mathematics, vol. 126, Springer-Verlag, New York, 1991. MR 1102012 (92d:20001)
  • [5] Serge Cantat, Dynamique des automorphismes des surfaces projectives complexes, C. R. Acad. Sci. Paris Sér. I Math. 328 (1999), no. 10, 901-906 (French, with English and French summaries). MR 1689873 (2000c:32061), https://doi.org/10.1016/S0764-4442(99)80294-8
  • [6] Serge Cantat, Sur les groupes de transformations birationnelles des surfaces, Ann. of Math. (2) 174 (2011), no. 1, 299-340 (French, with English and French summaries). MR 2811600 (2012g:14015), https://doi.org/10.4007/annals.2011.174.1.8
  • [7] S. Cantat and A. Zeghib, Holomorphic actions of higher rank lattices in dimension three, Preprint.
  • [8] Tien-Cuong Dinh and Nessim Sibony, Groupes commutatifs d'automorphismes d'une variété kählérienne compacte, Duke Math. J. 123 (2004), no. 2, 311-328 (French, with English and French summaries). MR 2066940 (2005g:32020), https://doi.org/10.1215/S0012-7094-04-12323-1
  • [9] B. Fu and D.-Q. Zhang, A characterization of compact complex tori via automorphism groups, Math. Ann. 357 (2013), no. 3, 961-968, DOI 10.1007/S00208-013-0927-0. MR 3118620
  • [10] Akira Fujiki, On automorphism groups of compact Kähler manifolds, Invent. Math. 44 (1978), no. 3, 225-258. MR 0481142 (58 #1285)
  • [11] Mikhaïl Gromov, On the entropy of holomorphic maps, Enseign. Math. (2) 49 (2003), no. 3-4, 217-235. MR 2026895 (2005h:37097)
  • [12] János Kollár and Shigefumi Mori, Birational geometry of algebraic varieties, Cambridge Tracts in Mathematics, vol. 134, Cambridge University Press, Cambridge, 1998. With the collaboration of C. H. Clemens and A. Corti; Translated from the 1998 Japanese original. MR 1658959 (2000b:14018)
  • [13] David I. Lieberman, Compactness of the Chow scheme: applications to automorphisms and deformations of Kähler manifolds, Fonctions de plusieurs variables complexes, III (Sém. François Norguet, 1975-1977), Lecture Notes in Math., vol. 670, Springer, Berlin, 1978, pp. 140-186. MR 521918 (80h:32056)
  • [14] G. A. Margulis, Discrete subgroups of semisimple Lie groups, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 17, Springer-Verlag, Berlin, 1991. MR 1090825 (92h:22021)
  • [15] Masayoshi Miyanishi, Algebraic methods in the theory of algebraic threefolds--surrounding the works of Iskovskikh, Mori and Sarkisov, Algebraic varieties and analytic varieties (Tokyo, 1981) Adv. Stud. Pure Math., vol. 1, North-Holland, Amsterdam, 1983, pp. 69-99. MR 715647 (85b:14054)
  • [16] Keiji Oguiso, Automorphisms of hyperkähler manifolds in the view of topological entropy, Algebraic geometry, Contemp. Math., vol. 422, Amer. Math. Soc., Providence, RI, 2007, pp. 173-185. MR 2296437 (2008a:14055), https://doi.org/10.1090/conm/422/08060
  • [17] Keiji Oguiso and Jun Sakurai, Calabi-Yau threefolds of quotient type, Asian J. Math. 5 (2001), no. 1, 43-77. MR 1868164 (2002i:14043)
  • [18] N. I. Shepherd-Barron and P. M. H. Wilson, Singular threefolds with numerically trivial first and second Chern classes, J. Algebraic Geom. 3 (1994), no. 2, 265-281. MR 1257323 (95h:14033)
  • [19] J. Tits, Free subgroups in linear groups, J. Algebra 20 (1972), 250-270. MR 0286898 (44 #4105)
  • [20] Kenji Ueno, Classification theory of algebraic varieties and compact complex spaces, Lecture Notes in Mathematics, Vol. 439, Springer-Verlag, Berlin, 1975. Notes written in collaboration with P. Cherenack. MR 0506253 (58 #22062)
  • [21] Y. Yomdin, Volume growth and entropy, Israel J. Math. 57 (1987), no. 3, 285-300. MR 889979 (90g:58008), https://doi.org/10.1007/BF02766215
  • [22] De-Qi Zhang, Automorphism groups and anti-pluricanonical curves, Math. Res. Lett. 15 (2008), no. 1, 163-183. MR 2367182 (2009f:14072)
  • [23] De-Qi Zhang, A theorem of Tits type for compact Kähler manifolds, Invent. Math. 176 (2009), no. 3, 449-459. MR 2501294 (2010d:32013), https://doi.org/10.1007/s00222-008-0166-2
  • [24] De-Qi Zhang, Dynamics of automorphisms on projective complex manifolds, J. Differential Geom. 82 (2009), no. 3, 691-722. MR 2534992 (2010k:14078)
  • [25] De-Qi Zhang, Polarized endomorphisms of uniruled varieties, Compos. Math. 146 (2010), no. 1, 145-168. With an appendix by Y. Fujimoto and N. Nakayama. MR 2581245 (2011f:14069), https://doi.org/10.1112/S0010437X09004278
  • [26] De-Qi Zhang, Automorphism groups of positive entropy on minimal projective varieties, Adv. Math. 225 (2010), no. 5, 2332-2340. MR 2680167 (2011m:14070), https://doi.org/10.1016/j.aim.2010.04.022

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 32H50, 14J50, 32M05, 37B40

Retrieve articles in all journals with MSC (2010): 32H50, 14J50, 32M05, 37B40


Additional Information

Frederic Campana
Affiliation: Department of Mathematics, University of Nancy 1, BP 239, F-54506, Vandoeuvre-les-Nancy, Cedex, France
Email: Frederic.Campana@iecn.u-nancy.fr

Fei Wang
Affiliation: Department of Mathematics, National University of Singapore, 10 Lower Kent Ridge Road, Singapore 119076
Email: matwf@nus.edu.sg

De-Qi Zhang
Affiliation: Department of Mathematics, National University of Singapore, 10 Lower Kent Ridge Road, Singapore 119076
Email: matzdq@nus.edu.sg

DOI: https://doi.org/10.1090/S0002-9947-2013-05838-2
Keywords: Automorphism, iteration, complex dynamics, topological entropy
Received by editor(s): July 12, 2011
Received by editor(s) in revised form: July 25, 2011, September 14, 2011, November 15, 2011, January 9, 2012, March 19, 2012, and March 26, 2012
Published electronically: November 14, 2013
Article copyright: © Copyright 2013 American Mathematical Society

American Mathematical Society